Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Apr 11, 2016, 6:31 PM CDT for Sumter County, Alabama. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2016, 6:31 PM CDT (23:31 UTC)
- Expired
- Apr 11, 2016, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
County Sumter County, AL
The radar
The Birmingham radar (KBMX), 142 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 6:40 PM CDT | TSTM WND DMG | 2 W Cuba, AL | TREE DOWN ACROSS CR 76 NEAR THE STATE LINE. WINDS ESTIMATED AT 40 MPH BASED ON RADAR. TIME ESTIMATED FROM RADAR. |
| Apr 11, 6:55 PM CDT | TSTM WND DMG | 3 W Lilita, AL | TWO TREES DOWN ACROSS CR 13...2 MILES NORTH OF HWY 80. WINDS ESTIMATED AROUND 40 MPH BASED ON RADAR. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964
WWUS84 KBMX 112331
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 PM CDT MON APR 11 2016
ALZ030-120015-
SUMTER AL-
631 PM CDT MON APR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 715 PM CDT...
AT 631 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM EMELLE TO NEAR PORTERVILLE TO NEAR TOOMSUBA.
MOVEMENT WAS EAST AT 40 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...YORK...CUBA...EPES...EMELLE...COATOPA...KINTERBISH...BLUFFPORT...
THE UNIVERSITY OF WEST ALABAMA...DUG HILL...BOYD...PAYNEVILLE...LILITA...
WARD...OLD MALLARD AIRPORT...BELLAMY...I 20 WELCOME CENTER AT CUBA...
WHITFIELD AND SUMTERVILLE.
LAT...LON 3276 8837 3277 8834 3273 8809 3271 8809
3269 8812 3268 8809 3269 8804 3267 8806
3264 8806 3264 8808 3262 8808 3259 8806
3260 8801 3244 8801 3243 8804 3238 8804
3237 8802 3231 8802 3231 8842
TIME...MOT...LOC 2331Z 282DEG 36KT 3275 8833 3271 8840 3239 8851
$$
14What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 11, 2:51 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Apr 11, 2:51 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 251 PM CDT MON APR 11 2016 .SHORT TERM... TONIGHT AND TUESDAY. AS OF THIS WRITING...A SURFACE FRONT STRETCHED FROM THE GREAT LAKE SWINGING BACK INTO THE MISSOURI BOOTHEEL AND THEN INTO NORTH TEXAS. AHEAD OF THIS LINE...SHOWERS AND THUNDERSTORMS ARE PROGRESSING ACROSS THE DEEP SOUTH. THE BEST INSTABILITY IS TO THE WEST OF ALABAMA THIS AFTERNOON INTO THE EARLY EVENING. AS ACTIVITY CONTINUES TO DEVELOP AND SPREAD EASTWARD ACROSS THE STATE OVER THIS AFTERNOON INTO THE OVERNIGHT HOURS IT WILL BE MOVING INTO A LESS FAVORABLE AREA. WHILE WE WILL HAVE PLENTY OF THUNDERSTORMS...SURFACE INSTABILITY WILL BE LACKING. OUR BIGGEST THREAT WILL BE WATCHING FOR ANY AREAS OF HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. WIDESPREAD FLOODING IS NOT ANTICIPATED THOUGH WITH AROUND 1 TO 2 INCHES GENERALLY TO THE SOUTH OF I-59 AND 1.5 TO 2.5 INCHES TO THE NORTH OF I-59. WE COULD POSSIBLY SEE SOME ISOLATED HIGHER AMOUNTS UPWARDS TO NEAR 3 INCHES. AS THE FRONT PROGRESSES...RAIN SHOULD COME TO AN END DURING THE DAY FROM NORTHWEST TO SOUTHEAST. DURING THE AFTERNOON IN THE FAR SOUTH FRINGE COUNTIES...THERE IS SOME INSTABILITY AND WE COULD SEE A FEW STRONG THUNDERSTORMS...BUT THINK THE BETTER INSTABILITY WILL BE CLOSER TO THE COAST. 08 .LONG TERM... BEGINNING WEDNESDAY...SHOWERS WILL BEGIN TO OVERSPREAD THE SOUTHERN HALF OF THE STATE...AND POSSIBLY THE ENTIRE AREA AS AN UPPER LOW APPROACHES FROM THE WEST. THE OLD FRONTAL BOUNDARY TO THE SOUTH SHOULD ACT AS A FOCUSING MECHANISM FOR THE HEAVIER BANDS OF SHOWERS/STORMS. 12Z GUIDANCE LINGERS THE UPPER FEATURE AROUND THE SOUTHEAST INTO FRIDAY WHICH WILL KEEP AT LEAST A CHANCE OF SHOWERS AROUND UNTIL THE END OF THE WORK WEEK. LOOKS LIKE CONDITIONS WILL IMPROVE FOR SATURDAY AND SUNDAY AS DRIER AIR PUSHES IN. 88 && .AVIATION... 18Z TAF DISCUSSION. AREA OF SHOWERS AND THUNDERSTORMS MAKING PROGRESS AHEAD OF FRONT CURRENTLY ACROSS WEST TENNESSEE AND SOUTHEAST ARKANSAS. NORTH AND NORTHWEST THIRD OF ALABAMA IS CURRENTLY UNDER THIS SHIELD AND THIS WILL CONTINUE MAKING PROGRESS THIS AFTERNOON TOWARD TAFS. ACTIVITY IN FAR NORTH PART OF STATE ONLY RAIN. AREA MOVING IN FROM MISSISSIPPI HAS LIGHTNING AND SO TIMING THUNDER STARTS WITH THIS WESTERN ACTIVITY. 08 && .FIRE WEATHER... RAINFALL IS INCREASING FROM WEST TO EAST THIS AFTERNOON AND WILL BECOME WIDESPREAD BY THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. RAIN CHANCES REMAIN IN THE FORECAST THROUGH FRIDAY THEN DRYING OUT THROUGH THE WEEKEND. 88 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 59 68 47 69 51 / 100 70 10 20 30 ANNISTON 60 70 49 69 53 / 100 90 10 20 30 BIRMINGHAM 61 69 49 70 54 / 100 60 10 20 30 TUSCALOOSA 62 70 50 72 55 / 100 40 10 30 40 CALERA 61 71 51 70 55 / 100 70 10 20 30 AUBURN 61 73 54 68 54 / 90 80 10 20 40 MONTGOMERY 63 78 56 73 57 / 90 80 10 30 40 TROY 63 78 56 72 56 / 80 70 20 30 40 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 11, 5:26 AM CDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 526 AM CDT MON APR 11 2016 ALZ011>015-017>050-121330- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 526 AM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON INTO TONIGHT WILL PRODUCE HEAVY RAINFALL AT TIMES. THESE STORMS WILL MOVE THROUGH SLOWLY AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT NEAR AND NORTH OF THE INTERSTATE 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 11, 6:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 PM CDT MON APR 11 2016
ALZ030-120015-
SUMTER AL-
631 PM CDT MON APR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 715 PM CDT...
AT 631 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM EMELLE TO NEAR PORTERVILLE TO NEAR TOOMSUBA.
MOVEMENT WAS EAST AT 40 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...YORK...CUBA...EPES...EMELLE...COATOPA...KINTERBISH...BLUFFPORT...
THE UNIVERSITY OF WEST ALABAMA...DUG HILL...BOYD...PAYNEVILLE...LILITA...
WARD...OLD MALLARD AIRPORT...BELLAMY...I 20 WELCOME CENTER AT CUBA...
WHITFIELD AND SUMTERVILLE.
LAT...LON 3276 8837 3277 8834 3273 8809 3271 8809
3269 8812 3268 8809 3269 8804 3267 8806
3264 8806 3264 8808 3262 8808 3259 8806
3260 8801 3244 8801 3243 8804 3238 8804
3237 8802 3231 8802 3231 8842
TIME...MOT...LOC 2331Z 282DEG 36KT 3275 8833 3271 8840 3239 8851
14Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.